Alert archive / Iowa / Tornado Warnings in 2009

Tornado Warning 29, NWS Sioux Falls, SD

June 21, 2009Lyon County, Sioux County, Iowa

NWS Sioux Falls, SD issued this tornado warning at Jun 21, 2009, 5:56 PM CDT for Lyon County, Sioux County, Iowa. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2009, 5:56 PM CDT (22:56 UTC)
Expired
Jun 21, 2009, 6:45 PM CDT
In force
49 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon

Counties Lyon County, IA, Sioux County, IA

The radar

The Sioux Falls radar (KFSD), 69 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 3:17 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2009-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 564 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2009-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
564 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KFSD 212256
TORFSD
IAC119-167-212345-
/O.NEW.KFSD.TO.W.0029.090621T2256Z-090621T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
556 PM CDT SUN JUN 21 2009

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN LYON COUNTY IN NORTHWEST IOWA
  NORTHERN SIOUX COUNTY IN NORTHWEST IOWA

* UNTIL 645 PM CDT

* AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR HULL...OR 15 MILES SOUTH OF ROCK RAPIDS...
  AND MOVING EAST AT 10 MPH.

* THIS TORNADIC STORM WILL BE NEAR...
   BOYDEN AROUND 630 PM CDT...
   MATLOCK AROUND 645 PM CDT...

AT 550 PM CDT...A WEATHER SPOTTER REPORTED A ROTATING WALL CLOUD 
NEAR HULL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 4330 9592 4316 9591 4316 9616 4328 9618
TIME...MOT...LOC 2256Z 262DEG 8KT 4322 9612

$$

SCHUMACHER
3 follow-up statements
000 
WWUS53 KFSD 212317
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
617 PM CDT SUN JUN 21 2009

IAC119-167-212345-
/O.CON.KFSD.TO.W.0029.000000T0000Z-090621T2345Z/
LYON IA-SIOUX IA-
617 PM CDT SUN JUN 21 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHEASTERN SIOUX AND SOUTHEASTERN LYON COUNTIES...

AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 2 MILES NORTH OF 
BOYDEN...OR 17 MILES NORTH OF ORANGE CITY...MOVING EAST AT 15 MPH.

THE TORNADO WILL BE NEAR...
MATLOCK AROUND 635 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA.

&&

LAT...LON 4326 9610 4330 9592 4316 9591 4316 9608
TIME...MOT...LOC 2317Z 267DEG 12KT 4322 9600

$$

SCHUMACHER
000 
WWUS53 KFSD 212337
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
637 PM CDT SUN JUN 21 2009

IAC119-212347-
/O.CAN.KFSD.TO.W.0029.000000T0000Z-090621T2345Z/
LYON IA-
637 PM CDT SUN JUN 21 2009

...THE TORNADO WARNING FOR SOUTHEASTERN LYON COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA.

LAT...LON 4325 9609 4325 9592 4316 9591 4316 9608
TIME...MOT...LOC 2337Z 260DEG 16KT 4321 9595

$$

IAC167-212345-
/O.CON.KFSD.TO.W.0029.000000T0000Z-090621T2345Z/
SIOUX IA-
637 PM CDT SUN JUN 21 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHEASTERN SIOUX COUNTY...

AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MATLOCK...OR 15
MILES NORTH OF ORANGE CITY...MOVING EAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA.

&&

LAT...LON 4325 9609 4325 9592 4316 9591 4316 9608
TIME...MOT...LOC 2337Z 260DEG 16KT 4321 9595

$$

SCHUMACHER
000 
WWUS53 KFSD 212341
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
641 PM CDT SUN JUN 21 2009

IAC167-212352-
/O.EXP.KFSD.TO.W.0029.000000T0000Z-090621T2345Z/
SIOUX IA-
641 PM CDT SUN JUN 21 2009

...THE TORNADO WARNING FOR NORTHEASTERN SIOUX COUNTY EXPIRES AT 645
PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA.

LAT...LON 4325 9609 4325 9592 4316 9591 4316 9608
TIME...MOT...LOC 2342Z 260DEG 16KT 4321 9592

$$

SCHUMACHER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this tornado warning went out at Jun 21, 4:45 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 21, 4:45 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
445 PM CDT SUN JUN 21 2009

.DISCUSSION...
SCATTERED LINE OF SHOWERS/THUNDERSTORMS DEVELOPING ALONG WIND SHIFT
FROM SOUTHERLY TO WESTERLY WINDS...AND THIS AREA WILL SWING THROUGH
NORTHWEST IOWA THROUGH THE LATE AFTERNOON/EARLY EVENING. TORNADIC
THREAT WITH LOW CLOUD BASES SEEMS GREATEST SEVERE WEATHER THREAT
THROUGH THE NEXT FEW HOURS...THOUGH VERY WARM TEMPS THROUGH THE
CLOUD LAYER LEADING TO HEAVY RAINFALL RATES AND POTENTIAL FOR
LOCALIZED URBAN FLOODING. STORMS PARTIALLY HEATING DRIVEN...SO
EXPECT THEM TO DECREASE IN INTENSITY/COVERAGE TOWARD SUNSET. SKIES
SHOULD BECOME MOSTLY CLEAR BEHIND THE WAVE...AND WITH LIGHT WINDS
OVER THE AREA AND ABUNDANT LOW LEVEL MOISTURE PERSISTING OVER THE
AREA TONIGHT...WILL LIKELY SEE SOME PATCHY FOG DEVELOP TOWARD
DAYBREAK. /JH

WL TURN UP THE STEAM HEAT ON MONDAY AS HGHTS BUILD ALFT AND MID LVL
TMPS CONTINUE TO WARM. WL NOT TAKE LONG TO BURN OFF THE PATCHY
FOG...AND THEN AT LEAST PARTIAL SUNSHINE WL DRIVE TMPS UP QUICK
EFFECTIVELY...AND THE PREEXISTING INVERSION ACTING TO POOL ALL THE
EVAPORATED MOISTURE. FOR THE MOMENT...TMP/DWPT FORECAST ENDS UP
RIGHT UP AGAINST THE CRITERION...WITH 100 TO 105 HEAT INDICES
THROUGH THE AFTERNOON FOR THE LOWER MO VLY TOWARD KSLB. WL HAVE TO
BE SOMETHING TO WATCH GIVEN THE EXTREME HEAT. VERY WARM TMPS ALFT TO
THE SOUTH SHUD KEEP CONVECTION AT BAY...WITH WARM FRONT LIFTING TO
CNTRL SD TO NERN NEBRASKA LN BY LATE DAY...AND CDFNT DRIVEN BY FIRST
NRN STREAM IMPULSE STARTS TO PUSH INTO WRN CWA BY EVENING. LITTLE
BIT OF A TRIPLE PT IN S CNTRL SD...AS AS HEATS OUT...WL WORK ON
ERODING WHAT IS OTHERWISE A FAIRLY CAPPED ATM AT 40-90 J/KG WHEN
MODIFIED SLIGHTLY FOR EXCESSIVE DWPTS. WRN MO VLY MAY BE A FLASH
POINT FOR EVNG CONVECTION...WHICH WL BE CONDITIONALLY A LITTLE
RAUCOUS ON BASIS OF DEEP SHEAR AND 1500-2000 J/KG INSTABILITY.

FOCUS SHOULD BE ON A COUPLE POTENTIAL AREAS THRU MON EVNG...THE
LOWER MO VLY NEAR WMFNT...AND SLIGHTLY ELEVATED FROM S CNTRL AREAS
TOWARD THE MID JAMES VALLEY...THEN CONGEALING TO A MORE BROAD THREAT
AS LLJ INCREASES.

SO MUCH WL END UP DEPENDING ON BOUNDARY LOCATION AND CONVECTIVE
ACTION FOR THE TUE/WED PERIOD.  EXPECT THAN MON NIGHT CONVECTION AND
THE FIRST WAVE WL HELP PUSH THE BNDRY DOWN TOWARD A VERMILLION TO
KSPW LINE EARLY IN THE DAY.

AGAIN...SHUD BE FAIRLY CAPPED BNDRY WITH WARM MID LVL TMPS AND
CONTINUED HIGH HGTS. NEXT WAVE MOVES IN LTR TUE AND TUE
NIGHT...INDUCING BDNRY TO WAFFLE NWRD...AND SHOULD INCITE ANOTHER
UPRISING IN CONVECTION. LKLY THAT WL HAVE TO OCCUR ALG/NORTH OF THE
BNDRY...WITH CHANCES INCREASING THRU THE EVNG. SOME SVR WX AGAIN
WITHIN EXPECTATIONS ASSUMING DEVELOPMENT...FOCUSING ON DAMAGING WIND
AND LARGE HAIL...AND EARLY EVNG TORNADO THREAT ALG BNDRY. POTENTIAL
INSTABILITY WL BE EVEN HIGHER.  MOISTURE SUGGESTS CONDITIONAL
FLOODING THREAT AS WELL. OTHERWISE...A BIG TEMPERATURE CHALLENGE...
AS MAY REMAIN IN THE 80S NORTH OF THE BNDRY...AND COULD GET NEAR 100
ARND THE KSUX/KSLB AREA.

UPR FORCING IN ENTRANCE REGION OF JET LINGERS MORE ON WED...SO MAY
NOT GET THE QUIET DOWN PERIOD...WHICH WL AFFECT TMPS TO THE NORTH OF
THE BNDRY. CONTINUED RISK FOR HEAVY RAINFALL...WHILE DEEP SHEAR
REMAINS PRESENT...LOWER SHEAR REMAINS CONCENTRATED ONLY NEAR BNDRY
LOCATION THRU EXTREME SERN SD/NW IA. ANOTHER DAY OF STRONG CROSS
FRONT THERMAL GRADIENT AS WELL...ENHANCED EVEN MORE BY CONTINUED
CLOUDS/PCPN ON COOL SIDE.

DURING THE EXTENDED RANGE PERIOD /WED NIGHT THROUGH SUN/ WL CONTINUE
TO DEAL WITH CHALLENGE OF THE IMPACT OF CONVECTION AND VARIOUS WAVES
ON THE SLOWLY RETROGRADING PLAINS RIDGE. A WHOLE SPECTRUM OF SLNS
AGAIN AT HAND...VARYING FROM THE 00Z CANADIAN WHICH RETROGRADES THE
CORE OF THE RIDGE BACK TO THE SWRN U.S. TO THE FLATTER 06Z GFS...TO
THE AMPLIFIED 00Z ECMWF.  VARIOUS GFS RUNS JUST TOO FAST AND TOO
AGGRESSIVE WITH TROUGHS MOVING INTO MEAN RIDGE...AND IN THE
ENSEMBLE...ACTUALLY ENDS UP ALMOST 180 DEGREES OUT OF PHASE BY NEXT
WEEKEND WITH THE MEAN/MAJORITY OF MEMBERS. A SLOWER PROGRESSION TO
SYSTEMS THROUGH THE STRENGTHENING PLAINS RIDGE SEEMS TO BE SUPPORTED
BY MAJORITY OF SLNS...AND FOLLOW GENERALLY ALONG HPC LARGE SCALE
REASONING THRU THE FCST.

BNDRY SLOWING UP THRU SERN CWA WED EVENING WL FOCUS THREAT FOR
THUNDERSTORMS ONCE AGAIN...BUT AS JET ENTRANCE WORKS EWRD AWAY FROM
AREA...SHUD COLLAPSE SEWRD THRU THE NIGHT AND EXIT BY EARLY THU.
ANOTHER FAIRLY DECENT RIDGE CRASHING WAVE EXPECTED LATER FRIDAY INTO
SAT...AND WL DRIVE ANOTHER CDFNT ACROSS THE REGION. WL SEE FIRST WAA
THREAT FOR CONVECTION BUILDING LATER THU NIGHT INTO THE WRN CWA...
BUILDING EWRD BEFORE ENHANCED FRI EVNG BY APPROACHING WAVE. INDUCING
A STRONGER LLJ FRI EVENING...SCENARIO TO GET MCS DEVELOPMENT THRU
NERN CWA ON EDGE OF WARMER MID LVL TMPS AND PROGRESSING ESE
OVERNIGHT. FOR THE TIME...KEPT SAT INTO SAT NIGHT DRY AS LOW LVL
FLOW TURNS N AND NW FLOW ALFT SHUD BE FREE FROM DISTURBANCES FOR A
BRIEF TIME. LOW CHC FOR CONVECTION ON SUNDAY TAKES INTO ACCOUNT A
SLOWER APPROACH OF ENERGY ALG SRN STREAM OF WLYS LIFTING OUT OF SWRN
U.S. /CHAPMAN

&&

.AVIATION...
WDSPRD MVFR-LOCALLY IFR CIGS PERSISTING OVER NORTHEAST PORTIONS OF
THE FA LATE THIS AFTERNOON SHOULD IMPROVE THROUGH THE EVENING AS
WINDS BECOME MORE SOUTHERLY. ISOLATED MVFR CIGS ASSOCIATED WITH
SHRA/TSRA ALSO POSSIBLE OVER NORTHWEST IOWA THROUGH SUNSET. AFTER
02Z-03Z...EXPECT CLEARING SKIES AND LIGHT WINDS...THOUGH WITH HIGH
AMOUNTS OF BOUNDARY LAYER MOISTURE...WILL LIKELY SEE MVFR-LOCALLY
IFR VSBYS IN BR DEVELOP ACROSS MOST OF THE CWA AFTER 06Z. ANY BR
SHOULD LIFT BY 14Z...LEAVING VFR CONDITIONS ACROSS THE AREA THE
BALANCE OF THE DAY. /JH

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...NONE.

&&
Hazardous weather outlook, Jun 21, 11:57 AM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1157 AM CDT SUN JUN 21 2009

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-221200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1157 AM CDT SUN JUN 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THERE IS A CHANCE OF THUNDERSTORMS DEVELOPING FROM NORTHWEST
IOWA... INTO THE INTERSTATE 90 CORRIDOR IN SOUTHWEST MINNESOTA
THIS AFTERNOON. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND
ISOLATED TORNADOES ARE THE GREATEST THREAT...WITH THE TORNADO
THREAT FOCUSED NEAR A WARM FRONT LIFTING THROUGH THE AREA.
RELATIVELY WARM AIR ALOFT WILL LIMIT HAIL SIZE...THOUGH HAIL TO
THE SIZE OF QUARTERS WILL BE POSSIBLE FROM THE STRONGEST STORMS.
LOCALLY HEAVY RAIN IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER THE AREA LATE MONDAY
AFTERNOON AND NIGHT...WITH ANOTHER CHANCE LATE TUESDAY AFTERNOON
AND NIGHT. SHOULD STORMS DEVELOP...SOME STORMS COULD BECOME
SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.

CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS THE AREA ON
WENDESDAY...SOME OF WHICH COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE POSSIBLE BETWEEN 3 PM AND 8 PM OVER
NORTHWEST IOWA AND INTO THE INTERSTATE 90 CORRIDOR OF SOUTHWEST
MINNESOTA.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

 JH

In the hours before

Local storm report, Jun 21, 5:18 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
518 PM CDT SUN JUN 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     FUNNEL CLOUD     2 SSW DOON              43.25N 96.25W
06/21/2009                   SIOUX              IA   TRAINED SPOTTER

&&

JCHAPMAN
Local storm report, Jun 21, 5:20 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
520 PM CDT SUN JUN 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     FUNNEL CLOUD     3 SSW AKRON             42.79N 96.57W
06/21/2009                   PLYMOUTH           IA   TRAINED SPOTTER

            FUNNEL CLOUD LASTED 10 MINUTES...MOVING SLOWLY SOUTHEAST.

&&

JCHAPMAN
Local storm report, Jun 21, 5:35 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
535 PM CDT SUN JUN 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     TORNADO          7 NNE ROCK VALLEY       43.30N 96.24W
06/21/2009                   LYON               IA   TRAINED SPOTTER

&&

DMORIN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 4:56 PM CDTTornado WarningFSDLyon, Sioux34 min
Jun 21, 5:33 PM CDTTornado WarningFSDLyon, Sioux27 min

Nearby

Tornado Warnings in Iowa, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.